Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2008, 7:05 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 7:05 PM MDT (01:05 UTC)
- Expired
- Jul 8, 2008, 9:00 PM MDT
- In force
- 115 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 13 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:20 PM MDT | FLASH FLOOD | El Paso, TX | THE NORTHEAST AND WEST PORTIONS OF EL PASO RECEIVED 2 TO ALMOST 3 INCHES OF RAIN WITHIN AN HOUR, RESULTING IN MAJOR STREET FLOODING AND FLOODING OF BUILDINGS. SEVERAL STREETS WERE CLOSED AND ONE APARTMENT COMPLEX WAS EVACUATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 090105
FFWEPZ
NMC013-TXC141-090300-
/O.NEW.KEPZ.FF.W.0004.080709T0105Z-080709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
705 PM MDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
THIS INCLUDES THE CITIES OF...SUNLAND PARK...CHAPARRAL...
NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...ANTHONY...FORT BLISS...EL PASO...
CANUTILLO...
* UNTIL 900 PM MDT/1000 PM CDT/
* AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SOME AREAS
NEAR MESA STREET IN EL PASO AND IN THE NORTHEAST SECTION HAVE
REPORTED FLOODING. ADDITIONAL RAINFALL OF UP TO TWO INCHES ARE
POSSIBLE IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL PASO
SUNLAND PARK AND SANTA TERESA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS
...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND DONT DROWN.
LAT...LON 3209 10678 3203 10638 3172 10637 3172 10640
3175 10643 3173 10650 3178 10656 3177 10668
3180 10675
$$
MACBLAIN1 follow-up statement
000
WGUS74 KEPZ 090207
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
807 PM MDT TUE JUL 8 2008
NMC013-TXC141-090300-
/O.CON.KEPZ.FF.W.0004.000000T0000Z-080709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-DONA ANA NM-
807 PM MDT TUE JUL 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM
CDT/ FOR SOUTHEASTERN DONA ANA AND NORTHWESTERN EL PASO COUNTIES...
AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WHICH HAVE PRODUCED FLOODING OVER PORTIONS OF WEST AND
NORTHEAST EL PASO HAVE WEAKENED. RAINFALL AMOUNTS OF NEAR 3 INCHES
HAVE BEEN REPORTED IN THE NORTH MESA STREET AREA.
THE ARE SOME ADDITIONAL UPSTREAM SHOWERS HOWEVER THOSE APPEAR TO BE
WEAKENING AS THEY APPROACH THE RAIN COOLED AIR IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS...
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
DRAINAGE AREAS AND LOW LYING SPOTS. NEVER DRIVE INTO FLOODED ROADS
OR UNDERPASSES. TURN AROUND - DONT DROWN.
LAT...LON 3209 10678 3203 10638 3172 10637 3172 10640
3175 10643 3173 10650 3178 10656 3177 10668
3180 10675
$$
MACBLAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:09 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 8, 2:09 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 209 PM MDT TUE JUL 8 2008 .SYNOPSIS... VERY MOIST ATMOSPHERIC CONDITIONS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FOR THROUGH FRIDAY. LOCALLY HEAVY RAIN FALL IS POSSIBLE FROM THESE STORMS. DAY TIME TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL THE NEXT FEW DAYS. SOMEWHAT DRIER CONDITIONS WILL BE POSSIBLE BY THE WEEKEND WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. && .DISCUSSION... SATELLITE IMAGERY INDICATES A DEEP PLUME OF MOISTURE FROM THE SOUTH CONTINUES TO STREAM OVER THE REGION. HIGH PRESSURE EAST OF THE AREA HAS SET UP A DEEP AND MOIST SOUTHERLY FLOW ALOFT THAT CONTINUES TO FUNNEL MOISTURE INTO THE REGION. FORECAST MODELS PROJECT PRECIPITABLE WATER VALUES BETWEEN 1.4 AND 1.7 INCHES THROUGH EARLY FRIDAY WHICH IS BETWEEN 130 AND 180 PERCENT OF NORMAL FOR THIS TIME OF YEAR. THIS MOIST AIR MASS WILL FUEL SCATTERED RAIN SHOWERS AND THUNDERSTORMS THAT COULD PRODUCE HEAVY RAINFALL. FLASH FLOODING MAY BECOME AN ISSUE FOR AREAS THAT SEE REPEATED HEAVY RAIN EVENTS AS THE GROUND BECOMES SATURATED. POORLY DRAINED AREAS WILL BEGIN TO SEE PONDING OF WATER AND FULL DRAINAGES OVER THE NEXT COUPLE OF DAYS. THE MOIST ATMOSPHERE WILL ALSO ALLOW RAIN TO CONTINUE THROUGH NIGHT. WILL KEEP THE MENTION OF RAIN AND THUNDERSTORMS PRIMARILY AT THE HIGH END OF SCATTERED NEAR A 50 PERCENT CHANCE AS SOME LOCATIONS WILL NOT SEE MEASURABLE ON ONE DAY BUT COULD THE NEXT. SOMEWHAT DRIER CONDITIONS MAY OCCUR LATE FRIDAY AND THE WEEKEND AS HIGH PRESSURE ALOFT RE-STRENGTHENS SLIGHTLY AND THE PLUME SHIFTS MORE TO THE WEST. THAT SAID...THE ATMOSPHERE WILL REMAIN WET ENOUGH FOR AT LEAST ISOLATED AFTERNOON AND NIGHT TIME THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL DROP TO BETWEEN 1.1 AND 1.3 INCHES DURING THAT PERIOD WITH MODERATE RAIN AMOUNTS STILL POSSIBLE. REDUCED MOISTURE WILL LEAD TO A SLIGHT INCREASE IN DAY TIME TEMPERATURES FOR THE WEEKEND...BACK TO NEAR NORMALS. THE BEGINNING OF NEXT WEEK STILL LOOKS ACTIVE WITH THE LOCATION OF THE MOISTURE PLUME A FACTOR IN WHERE THE HEAVIEST RAINFALL WILL OCCUR. && .AVIATION...VALID 09/00Z-10/00Z... VFR THROUGH THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCAL MVFR TO IFR CONDITIONS. ERRATIC WINDS NEAR STORMS SHOULD BE EXPECTED. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE ATMOSPHERE REMAINS MOIST. WINDS WILL BE ERRATIC AND GUSTY NEAR STORMS...OTHERWISE EXPECT LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 86 68 87 70 / 40 50 50 50 40 SIERRA BLANCA TX 63 81 62 82 64 / 40 50 50 50 40 LAS CRUCES 66 86 65 87 67 / 40 50 50 50 40 ALAMOGORDO 63 84 62 85 64 / 50 50 50 50 40 CLOUDCROFT 45 61 45 62 49 / 50 60 50 50 40 TRUTH OR CONSEQUENCES 63 84 62 85 64 / 40 50 50 50 40 SILVER CITY 56 76 56 77 59 / 40 50 50 50 40 DEMING 64 86 63 87 65 / 40 50 50 50 40 LORDSBURG 65 85 64 86 66 / 40 50 50 50 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/23
Hazardous weather outlook, Jul 8, 12:11 PM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1211 PM MDT TUE JUL 8 2008 NMZ022>025-030>032-TXZ055-056-091815- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1211 PM MDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY THROUGH TONIGHT. VERY MOIST ATMOSPHERIC CONDITIONS WILL RESULT IN LOCALLY HEAVY RAINFALL FROM SOME OF THE STORMS. MINOR LOCALIZED FLOODING MAY OCCUR NEAR SOME OF THE HEAVIER RAIN FALL. SMALL HAIL AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY MOIST AND ACTIVE PATTERN WILL CONTINUE THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME MINOR FLOODING POSSIBLE. POORLY DRAINED AREAS MAY SEE INCREASED INCIDENCES OF PONDING AND FULL DRAINAGES AS RAINFALL OCCURS OVER THE SAME AREA MULTIPLE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Jul 8, 2:00 PM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 200 PM MDT TUE JUL 8 2008 NMZ022>025-030>032-TXZ055-056-082300- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHERN SACRAMENTO MOUNTAINS NM- HUDSPETH TX-EL PASO TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- 200 PM MDT TUE JUL 8 2008 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN EXPECTED AGAIN THIS AFTERNOON AND EVENING... A VERY MOIST MONSOONAL PATTERN CONTINUES OVER THE BORDERLAND THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EVENING...SOME PRODUCING RAINFALL AMOUNTS IN EXCESS OF TWO INCHES...WIND GUSTS TO 55 MPH AND SMALL HAIL. LOCAL FLOODING IS POSSIBLE ON AREA ROADS AND ARROYOS. NEVER DRIVE INTO FLOODED ROADS...TURN AROUND...DONT DROWN. MACBLAIN
Special weather statement, Jul 8, 5:00 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT TUE JUL 8 2008 NMZ022>025-030>032-TXZ055-056-090300- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHERN SACRAMENTO MOUNTAINS NM- HUDSPETH TX-EL PASO TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- 500 PM MDT TUE JUL 8 2008 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A VERY MOIST MONSOONAL PATTERN CONTINUE TO DEVELOP OVER THE REGION THIS EVENING. THUNDERSTORMS ARE DEVELOPING MAINLY OVER THE MOUNTAINS AND ALONG OUTFLOWS FROM PREVIOUS THUNDERSTORMS. WEAK UPPER LEVEL STEERING CURRENTS ARE RESULTING IN ONLY SLOW AND ERRATIC MOTION OF THESE STORMS. LOCAL RAINFALL AMOUNTS IN EXCESS OF TWO INCHES...WIND GUSTS TO 55 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY STORMS THROUGH MID-EVENING. LOCAL FLOODING IS POSSIBLE ON AREA ROADS AND ARROYOS. NEVER DRIVE INTO FLOODED ROADS...TURN AROUND...DONT DROWN. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:25 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Jul 8, 8:55 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 9, 5:01 AM MDT | Flash Flood Watch | EPZ | 19 hr | |
| Jul 9, 9:57 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 9, 11:44 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 9, 1:47 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 9, 1:58 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 9, 3:03 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.